Stochastic Equivalence of Gaussian Process to the Wiener Process, Brownian Bridge, Ornstein–Uhlenbeck Process




Chentsov random field, Distribution of the maximum, Wiener process, Doob’s transformation theorem, Brownian bridge


Background. We consider the Gaussian process with zero expectation and following covariance function: \[R(s,t)=u(s)v(t), s\leq t.\] It was found the representation of the equivalent Wiener process for such process (Doob’s Transformation Theorem). We consider the representation of the Gaussian process via Wiener process, Brownian bridge and Orn­­stein–Uhlenbeck process in the case of monotonous function

Objective. The purpose of this paper is to find the criteria of equivalence between Gaussian process and Wiener process and to formulate similar criteria for Brownian bridge and Ornstein–Uhlenbeck process.

Methods. We constructed the system of the functional equations based on properties of Gaussian processes.

Results. Representation of Gaussian process with covariance function R(s, t) to equivalent Wiener process, Brownian bridge, Ornstein–Uhlenbeck process is discovered. Results are formulated in the form of criterion. Cases of decreasing and strictly increasing function u(t)/v(t) are considered.

Conclusions. The received outcomes can be used for research of functionals of the Gaussian processes. For example, to find the probability that Gaussian process crossing certain level. Representation of restriction of the Chentsov random field on polygonal line to equivalent Wiener process allowed finding the exact distribution of the maximum of the Chentsov random field on polygonal lines.

Author Biography

Наталія Володимирівна Прохоренко, NTUU KPI

Nataliia V. Prokhorenko,

Ph. D. in mathematics, assistant professor


O.I. Klesov and N.V. Kruglova, “The distribution of a functional of theWiener process and its application to the Brownian sheet”, Statistics, vol. 45, no. 1, pp. 19–26, 2011.

I.I. Klesov, “On the probability of attainment of a curvilinear level by a Wiener field”, Teoriia Ymovirnostei ta Matematychna Statystyka, no. 51, pp. 63–66, 1995 (in Ukrainian).

O.I. Klesov and N.V. Kruglova, “The distribution of a functional of the maximum type for the two-parameter Chentsov random field”, Naukovi Visti NTUU KPI, no. 4, pp. 136–141, 2007 (in Ukrainian).

N.V. Kruglova, “Distribution of the maximum of the Chentsov random field”, Theory of Stochastic Processes, no. 1, pp. 76–81, 2008.

J.L. Doob, “Heuristic approach to Kolmogorov-Smirnov theorems”, Ann. Math. Statist, no. 20, pp. 393–403, 1949.

С. Park, “Representations of Gaussian processes by Wiener processes”, Pacific J. Math., vol. 94, no. 2, pp. 407–415, 1981.